Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

I have post nasal drip . Discharge is clear and

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2837 Questions
Question
I have post nasal drip. Discharge is clear and a cough for two weeks with clear sputum. No fever. No weight loss or any other changes in my general health. I do smoke cigars. No shortness of breath during work outs.
Normal pulse and blood pressure.
Sun, 4 Feb 2018 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Information

Detailed Answer:
Hello XXXXXXX

Has the antihistamine been helping at all? Do you have a history of allergies? If either is the case, I'll write you back with recommendations for dealing with an allergic response or nasal irritatant.

If it isn't helping, it may be a lingering cold (upper respiratory virus). You can tray a nasal steroid such as Flonase, which is sold over the counter. This can sometimes help stabilize the mucus membranes of the sinuses and nose so that they aren't so reactive. It can take a couple of days to start working.

If you have no history of high blood pressure or prostate problems, you can also try an over the counter decongestant. Pseudoephedrine is sold without needing a prescription but you do need to sign for it with an ID (some people cook it into meth). Try it at first in the morning as closer to bedtime it keeps some people awake.

A safe thing to add is a nasal saline. You can get packets of buffered salt to use in a nettipot with boiled then cooled to room temp. water, or you can buy ready made saline sprays such as Simply Saline or NealMed. Don't use this at the same time as the steroid nasal spray as you don't want to wash the steroid down into your stomach - space them by at least an hour.

I hope you are feeling better soon!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor